MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC FLEX UNIVERSAL STABILIZER ARM; STABILIZER, HEART

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC FLEX UNIVERSAL STABILIZER ARM; STABILIZER, HEART
Model Number T401163
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, they noticed a broken nylon washer.As per user facility, during the operation, felt something unusual.Upon confirmation, it was found that the nylon washer had broken into three pieces and fallen off.All of the broken pieces were retrieved by searching the surgical field.Another arm was then used to continue the procedure.No issues were observed by angiography prior to closing the incision.All of the broken pieces, including the balls (ball bearing), were found.No known consequence or health impact to patient product was changed out procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 11, 2025.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (evaluation is in progress, but not yet concluded).A second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: b5 (describe event or problem - added new information).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).A third follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.).All available information has been placed on file in quality management for appropriate tracking, trending,.
 
Event or Problem Description
New information received regarding the user facility¿s cleaning/sterilization processes.Cleaning agents were used on this device.Alkaline, non-foaming cleaner for a spray-type washing machine.Neutral, blood-dissolving immersion cleaner.The cleaning process: after a 10-minute immersion in the cleaner, the following cleaning process is performed.[p1: hot water disinfection ¿ milk ¿ dry].Pre-cleaning: 3 minutes, cleaning: 10 minutes at 40 °c (add cleaner) + heat disinfection at 93°c (a0=3000) rinse: 1 minute, rinse: 1 minute, final rinse: 1 minute at 80 °c (add milk) dry: 25 minutes at 110 °c.It took 8 minutes in an autoclave at 135 °c for their sterilization process.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 115, 18, 19).The returned sample was visually inspected upon receipt and found to have the red nylon washer broken into pieces.Corrosion was also noted around the bottom plate and the lock plates.Corrosion was also observed on the device.Due to the presence of corrosion, it¿s possible that improper reprocessing of the device caused the failure.Additional information from the user facility indicates that a high alkaline cleaner was used; however, it is unknown whether the manufacturer¿s recommended concentration instructions were followed.Per the device ifu: strictly follow the manufacturer¿s instructions for concentration of the detergent solution and proper use to avoid high acidity or alkaline ph balances, which may cause corrosion and result in breakage.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERC FLEX UNIVERSAL STABILIZER ARM
Common Device Name
STABILIZER, HEART
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key23782384
Report Number1124841-2025-00107
Device Sequence Number9428935
Product Code MWS
UDI-Device Identifier00699753450950
UDI-Public(01)00699753450950(17)260420(10)T01032
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model NumberT401163
Device Catalogue NumberN/A
Device Lot NumberT01032
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by Manufacturer12/17/2025
01/26/2026
03/13/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date01/07/2026
02/20/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown